Drought, Henderson
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Henderson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.818, -90.925 (the zone’s center; the record gives no point)
A D2 severe drought began across Henderson, McDonough, Hancock and southwestern Warren counties at the beginning of September. It lasted through the month.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
A D2 severe drought began across Henderson, McDonough, Hancock and southwestern Warren counties at the beginning of September. It lasted through the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Aug 31, 2:06 PM CST, 9 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 306 PM CDT WED AUG 31 2011 .SYNOPSIS... TEMPERATURES AND HUMIDITY LEVELS WERE INCHING UPWARDS THIS AFTERNOON AS A WARM FRONT EDGES SLOWLY NORTHWARD ACROSS THE AREA. UNDER CLEAR SKIES AND LIGHT SOUTHEAST WINDS...TEMPERATURES HAD CLIMBED INTO THE 80S TO NEAR 90 AS OF 2 PM. A WARM FRONT WAS ANALYZED AT 18Z ROUGHLY FROM EAST CENTRAL NEBRASKA E-SE ACROSS SOUTHERN IA INTO NORTH CENTRAL IL. MOISTURE POOLING ROUGHLY 100 TO 200 MILES EITHER SIDE OF THIS BOUNDARY IN IA AND NEB HAD RESULTED IN A LARGE AREA OF DEWPOINTS ABOVE 70. SOUTH OF THE BOUNDARY...S-SW WINDS AND MIXING DOWN A VERY WARM AIRMASS AT 850 MB HAS RESULTED IN TEMPERATURES IN THE 90S TO LOW SINGLE DIGITS ABOVE 100 ACROSS WESTERN MO...KS...OK AND TX. AS AN UPPER LEVEL TROUGH MOVES INTO THE PACIFIC NW AND A LEE TROUGH STRENGTHENS AT THE SURFACE IN THE PLAINS...A RESULTING DEEP SW FLOW WILL DRIVE THESE UNSEASONABLY WARM TEMPERATURES NORTHEAST INTO THE FORECAST AREA THURSDAY. && .SHORT TERM...TONIGHT AND THURSDAY... PRIMARY CHALLENGE IS THE POTENTIAL FOR RECORD HEAT ON THURSDAY. WILL ALSO HAVE A POTENTIAL FOR LATE NIGHT AND EARLY MORNING FOG DUE TO THE HIGH SURFACE DEWPOINTS NOW IN PLACE OVER THE AREA. TONIGHT...LIGHT E-SE WINDS...CLEAR SKIES...AND HIGH DEWPOINTS IN PLACE WILL CREATE FAVORABLE CONDITIONS FOR FOG...ESPECIALLY NORTH OF THE INTERSTATE 80 CORRIDOR THAT LIKELY REMAIN IN AN ENHANCED CONVERGENCE ZONE NORTH OF WARM FRONT THROUGH MOST OF THE NIGHT. HOWEVER...GIVEN THE FULL DAY OF TOP SOIL DRYING SINCE YESTERDAY/S RAIN...DO NOT EXPECT A SUFFICIENT DEPTH OF LOW LEVEL MOISTURE TO SUPPORT DENSE FOG AND WILL GO WITH PATCHY FOG WORDING FOR NOW. LOW TEMPERATURES SHOULD BE NEAR CURRENT DEWPOINTS...AS SUPPORTED BY MOS GUIDANCE...RANGING FROM THE UPPER 60S NORTH TO LOWER 70S SOUTH. COMPARISON OF MODEL PROFILES AND GOES BUFR SOUNDINGS IN SW KS AND THE OK PANHANDLE REGION EARLY THIS AFTERNOON WOULD SUGGEST THE SLIGHTLY WARMER TRENDING NAM PROFILES INDICATED FOR THURSDAY MAY BE MORE APPROPRIATE. THE NAM CONTINUES TO BE ON THE WARMER SIDE OF GUIDANCE...INDICATING 850 MB TEMPERATURES IN THE RANGE OF 26 TO 28 DEGREES CELSIUS STREAMING INTO THE AREA BY THU AFTERNOON...WHICH IS ABOUT 2 DEGREES WARMER THAN MOST OTHER MODELS. THIS RESULTS IN NAM MOS HIGHS FROM ABOUT 90 NORTH TO AROUND 100 IN THE SOUTH...AVERAGING 3 TO 5 DEGREES WARMER THAN THE GFS/MAV NUMBERS. BASED ON ANTICIPATED DEEP MIXING AND TEMPERATURE RESPONSE OBSERVED SO FAR TODAY...THE VERY WARM GUIDANCE NUMBERS ARE LOOKING INCREASINGLY MORE REALISTIC...BUT WITH SOME CONCERNS OF MIXING DEPTH AND HUMIDITY PROFILES...WILL CONTINUED TO TEMPER SOME...ESPECIALLY IN THE SOUTH AND HAVE GONE WITH A RANGE FROM THE MID 90S NORTH TO MID AND UPPER 90S SOUTH. A FEW WARMER BIASED SITES MAY STILL PUSH 100. THESE ARE A FEW DEGREES BELOW THE RECORD HIGHS LISTED IN THE CLIMATE SECTION BELOW. AS SOUTHERLY WINDS INCREASING...THE MIX DOWN OF DRIER AIR ALOFT SHOULD RESULT IN DEWPOINTS LOWERING TO THE LOWER TO MID 60S IN THE AFTERNOON...WHICH SHOULD LIMIT HEAT INDEX VALUES TO BELOW ADVISORY CRITERIA OVER MOST OF THE AREA. THERE MAY BE A COUPLE HOURS OF HEAT INDEX VALUES AROUND TO SLIGHTLY ABOVE 100 SOUTH OF THE HIGHWAY 34 CORRIDOR IN THE AFTERNOON...BUT NOT ENOUGH CONFIDENCE TO HOIST AN ADVISORY AT THIS TIME. ..SHEETS.. .LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY... A MASSIVE SWING IN TEMPERATURES IS THE PRIMARY FOCUS OF THIS FORECAST PERIOD...ALONG WITH 2 MAIN CHANCES FOR PRECIPITATION... FRIDAY NIGHT AND SATURDAY AFTERNOON. MODELS ARE IN GREAT AGREEMENT THAT WE WILL BE IN A WELL MIXED WARM SECTOR THURSDAY NIGHT AND FRIDAY...WITH A CONTINUATION OF THE VERY WARM/HOT WEATHER. LOWS IN THE LOWER 70S SHOULD BE COMMON THURSDAY NIGHT...WITH SOME MID 70S POSSIBLE IN URBAN AREAS. FRIDAY...A WARM START...AND A DRY MORNING WITH SUNSHINE SHOULD PROVIDE ANOTHER DAY OF HIGHS IN THE 90S FOR MUCH OF THE SOUTHEAST 2/3RDS OF THE CWA...WITH UPPER 80S NORTHWEST WHERE CLOUDS MAY INHIBIT THE WARMING BY MID TO LATE MORNING. SHOWERS AND STORMS SHOULD HOLD OFF TO THE NORTH...AS PREFRONTAL CAPPING KEEPS THEM TIED TO THE FRONT OVER NORTHERN IOWA. BY LATE AFTERNOON...THE SLOWLY ADVANCING COLD FRONT MAY SPAWN NEW STORMS IN THE NORTHERN SECTIONS OF THE CWA...AND WITH DEWPOINTS IN THE UPPER 60S TO NEAR 70 RANGE...CAPES DO SUPPORT SOME STRONG STORMS. DURING THE EVENING...THIS FRONT AND ASSOCIATED CONVECTION SHOULD SAG SOUTH...WITH THE BEST THREAT FOR WIDESPREAD RAIN IN THE MIDDLE 1/3 OF THE CWA DUE TO DIURNAL TIMING. THE SOUTH SHOULD MAINLY SEE THE THREAT FOR STORMS OVERNIGHT. SATURDAY...THE FRONT SHOULD STALL IN ADVANCE OF A MUCH STRONGER SHORT WAVE...AND COLD FRONT. WITH THE ECMWF SHOWING THIS FRONT MOVING THROUGH LATE SATURDAY...THE TIMING IS SUFFICIENT TO BRING SHOWERS AND STORMS THROUGH THE CWA AGAIN SATURDAY AFTERNOON AND EARLY EVENING. SOME STRONG STORMS COULD BE POSSIBLE HERE...PENDING LOW LEVEL CAPE....AS SPEED SHEAR IS ALREADY SUPPORTIVE. SUNDAY...MUCH COOLER AIR WILL ARRIVE EARLY...WITH SOME MODELS NOW SHOWING 850 TEMPS DOWN TO 5 DEGREES BY MONDAY MORNING. THUS...OUR FORECAST OF LOWER 70S HIGHS SUNDAY THROUGH WEDNESDAY...AND LOWS IN THE UPPER 40S TO LOWER 50S SEEMS ON TRACK. CERTAINLY...SOME FAVORED LOW AREAS COULD EASILY REACH THE LOWER 40S ON THESE NIGHTS...AND THIS WILL LIKELY BE INTRODUCED INTO THE GRIDS AS MESOSCALE DETAILS GAIN CONFIDENCE IN LATER FORECASTS. DRY WEATHER SHOULD PERSIST DURING THE PERIOD FROM SUNDAY THROUGH WEDNESDAY. && .AVIATION... LIGHT WINDS AND CLEAR SKIES WILL REMAIN IN PLACE THROUGH MOST OF TONIGHT...PROVIDING VFR CONDITIONS. FOG IS POSSIBLE LATE TONIGHT...AND MAY PROVIDE WIDESPREAD MVFR CONDITIONS. CONDITIONS AT CID...AND ESPECIALLY DBQ WILL BE MORE FAVORABLE FOR THICKER FOG...AND LATEST FORECAST HAS A TEMPO GROUP FOR VISBYS AS LOW AS 2SM AT DBQ IN A 4 HOUR WINDOW AROUND SUNRISE. ANY FOG WILL DISSIPATE BY MID MORNING THURSDAY...FOLLOWED BY HOT CONDITIONS WITH SOUTH TO SOUTHWEST WINDS BECOMING GUSTY FROM 10 TO 15 KTS BY MIDDAY. ..SHEETS.. && .CLIMATE... RECORD HIGHS FOR SEPTEMBER 1... MOLINE.........99 IN 1953 AND 1913 CEDAR RAPIDS...102 IN 1913 DUBUQUE........97 IN 1913 BURLINGTON.....103 IN 1913 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEETS/ERVIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 450 AM CDT WED AUG 31 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-011000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 450 AM CDT WED AUG 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY AND FRIDAY...HOT AND HUMID CONDITIONS CAN BE EXPECTED. MAXIMUM TEMPERATURES WELL INTO THE 90S WITH DEW POINTS IN THE 60S TO NEAR 70 WILL CREATE HEAT INDEX VALUES NEAR 100 AT MOST LOCATIONS. LATE FRIDAY THROUGH SATURDAY NIGHT...A COLD FRONT MAY BRING A CHANCE OF THUNDERSTORMS LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT. A MUCH STRONGER COLD FRONT WILL SWEEP THROUGH THE OUTLOOK AREA SATURDAY AND SATURDAY NIGHT. THIS FRONT MAY BE ACCOMPANIED BY STRONG THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HAASE
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
A D2 severe drought affected roughly the southwestern half of Warren County through much of September 2011.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2011Every state in 2011This day in weather historyWarnings in Illinois, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 339993, 339994, 339995, 341864.